Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 27, 2016, 1:47 PM EDT for Atlantic County, New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 1:47 PM EDT (17:47 UTC)
- Expired
- Jul 27, 2016, 2:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted.
447
WWUS81 KPHI 271747
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
147 PM EDT WED JUL 27 2016
NJZ022>025-271845-
CAPE MAY-ATLANTIC-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
147 PM EDT WED JUL 27 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CAPE MAY AND
SOUTHEASTERN ATLANTIC COUNTIES...
AT 143 PM EDT...A STRONG THUNDERSTORM WAS OVER BEESLEYS POINT...OR
NEAR OCEAN CITY...MOVING EAST AT 30 MPH. IT SHOULD REACH THE COAST
BETWEEN 200 PM AND 215 PM.
THIS THUNDERSTORM CONTAINED SIGNIFICANT LIGHTNING ACTIVITY AND GUSTY
WINDS. PEOPLE ON THE BEACH SHOULD TAKE COVER UNTIL THIS STORM MOVES
OFF THE COAST.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...OCEAN CITY...PLEASANTVILLE...SOMERS POINT...
VENTNOR CITY...BRIGANTINE...NORTHFIELD...ABSECON...MARGATE CITY...
WOODBINE...SEA ISLE CITY...ESTELL MANOR...LONGPORT...CORBIN CITY...
ENGLISH CREEK...MARMORA...SEAVILLE...BEESLEYS POINT...
STRATHMERE AND LINWOOD.
LAT...LON 3936 7442 3930 7454 3933 7468 3927 7459
3929 7460 3929 7455 3914 7470 3920 7479
3946 7470 3944 7446 3940 7449 3939 7444
3939 7440 3941 7443 3944 7441 3941 7440
3943 7439 3943 7433
TIME...MOT...LOC 1743Z 275DEG 37KT 3931 7464
$$
JJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:40 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 27, 12:40 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1240 PM EDT WED JUL 27 2016 .SYNOPSIS... A weak front will stall to our south today into Thursday. A few waves of low pressure developing along this boundary will result in periods of showers and thunderstorms late in the week into early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... for the 1230 pm update...no significant changes were made to the forecast. max heat indices in the mid 90s are still expected today along and south of the i-95 corridor. 88d was indicating an isolated but strong thunderstorm along the maryland coast just south of ocean city. some of this activity could gradually drift north, with areas southe of the C&D canal having the best chances of seeing any thunderstorm activity this afternoon (30 percent or less). seabreaze moving west could change the wind direction from east- southeast to south as far inland as PHL this afternoon, all under 10 mph. ...discussion below from earlier afd... Mid morning surface analysis shows a zonally oriented stationary front located near the southern tip of NJ, extending back to the west across central DE and eastern MD. Differential heating owing to strong heating and sunshine on the cool, northern side of the boundary and increasing cloud cover along and south of the boundary, frontolysis is expected. There will still be some weak wind convergence along the axis of the pressure trough, which could provide enough lift for convective development during peak heating this afternoon. Made some minor tweaks the PoP/Weather grids based on the latest hi-res model guidance. Isolated to widely scattered showers and storms are expected in Delmarva and the coastal plain in far southern NJ, where the greatest low- level lift and instability will forecast to reside. Forecast high temperatures are in the lower 90s across a majority of the region. Readings should not get out of the 80s in the elevated terrain of the Poconos and northwestern New Jersey. Also, a developing sea breeze should keep temperatures from rising above the 80s along the immediate coast. Dew point readings are expected to be mainly in the 60s in eastern Pennsylvania and New Jersey and in the lower 70s in much of Delaware and northeastern Maryland. Heat index values will likely be near or only slightly above the air temperatures where dew points are in the 60s. Heat index values are forecast to reach the upper 90s in much of Delaware and northeastern Maryland due to the expectation of higher dew points there. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... The frontal boundary should remain to our south for tonight. We will keep a slight chance of showers and thunderstorms in the forecast for our southern counties. Otherwise, the sky should be in the mostly clear to partly cloudy range. The wind is expected to be light and variable and temperatures should fall back into the 60s in our northern counties and into the 70s in the south. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The chance for showers and thunderstorms will be on the increase through Friday with a weak front in the area, potential waves of low pressure along the boundary, and surging precipitable water values. At this point it appears the highest chances will occur during Friday as a stronger in a series of hard to time impulses moves west to east across the region. The threat for severe weather will be highest farther south during Thursday as instability is limited for the northern areas. The latest SPC outlook highlights a Marginal Risk across southern NJ, MD and DE. A Marginal Risk will expand across NJ Friday however, expect the potential for heavy rainfall/flooding to be a potential threat as well. During Friday the precipitable water is projected to range from 2 to 2.3 inches, which is above the 90th percentile for this time of year. The precipitable water will remain around 1.5 to 2 inches during Saturday while the swath of higher values will be displaced offshore in the wake of the aforementioned impulse. Regardless, with a couple waves of low pressure expected along the boundary unsettled weather will persist into the first part of next week. Max temperatures will be warmest during Thursday with afternoon heat indices of 96 to 99. Otherwise, increasing cloud cover and convection will limit max temperatures Friday through early next week. Low temperatures each night will be a category above normal through Saturday night, then near normal for the remainder of the extended period. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. VFR conditions are expected through the TAF period under a mostly clear sky. The wind is forecast to be 8 knots or less. The direction may favor the northeast to east for a time this morning before switching to the southwest and south during the afternoon. The direction is anticipated to be variable for tonight. Outlook... Thursday through Sunday...Mainly VFR conditions are expected. However, the potential for shra/tsra Thursday through Sunday will support tempo MVFR/IFR conditions at times. && .MARINE... The wind direction is forecast to veer from the north this morning to the south for this afternoon into tonight. Wind speeds will be generally 10 knots or less. The ocean will be like a mill pond (in the words of our former marine report relay Mrs. Cook) with wave heights of 2 feet or less. Waves should be 1 foot or less on Delaware Bay. Outlook... Thursday through Sunday...Light and variable flow under a weak pressure gradient early Thursday will become southerly around 10 knots with lower pressure across PA and weak high pressure farther offshore. The pattern becomes a little more complex by Friday night as low pressure may evolve near Delmarva. The low is projected to move northeast during Saturday across the offshore waters. The passage of the low would support light east winds Friday that would back to a north-northeast direction and increase a notch Saturday morning prior to lifting away later in the day. A weak pressure gradient during Sunday would result in light onshore flow. Seas of 2 ft or less are expected during Thursday with a combination of a minimal southerly wind wave and minor southeast swell. Multiple higher frequency wave components are likely during Saturday given the shifting winds with a dominant easterly wind wave taking hold. Seas will subside some during Sunday. Advisory criteria is not expected to be met at this time. Rip currents... There is a low risk for the development of dangerous rip currents for today due to the relatively light wind and tranquil seas. The probably risk for the development of dangerous rip currents on Thursday is also low. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Pfaff Near Term...Iovino/Klein/Miketta Short Term...Iovino Long Term...Pfaff Aviation...Iovino/Pfaff Marine...Iovino/Pfaff
Hazardous weather outlook, Jul 27, 5:32 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 532 AM EDT WED JUL 27 2016 NJZ001-007-008-PAZ054-055-060>062-280945- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 532 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ070-071- 101>106-280945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 532 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FRIDAY. THE PRIMARY HAZARD WITH ANY SEVERE THUNDERSTORM WILL BE DAMAGING WINDS. IN ADDITION, HEAVY RAINFALL IS POSSIBLE WITH THE STORMS RESULTING IN FLOODING ACROSS SOME URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-280945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 532 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 1:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
147 PM EDT WED JUL 27 2016
NJZ022>025-271845-
CAPE MAY-ATLANTIC-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
147 PM EDT WED JUL 27 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CAPE MAY AND
SOUTHEASTERN ATLANTIC COUNTIES...
AT 143 PM EDT...A STRONG THUNDERSTORM WAS OVER BEESLEYS POINT...OR
NEAR OCEAN CITY...MOVING EAST AT 30 MPH. IT SHOULD REACH THE COAST
BETWEEN 200 PM AND 215 PM.
THIS THUNDERSTORM CONTAINED SIGNIFICANT LIGHTNING ACTIVITY AND GUSTY
WINDS. PEOPLE ON THE BEACH SHOULD TAKE COVER UNTIL THIS STORM MOVES
OFF THE COAST.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...OCEAN CITY...PLEASANTVILLE...SOMERS POINT...
VENTNOR CITY...BRIGANTINE...NORTHFIELD...ABSECON...MARGATE CITY...
WOODBINE...SEA ISLE CITY...ESTELL MANOR...LONGPORT...CORBIN CITY...
ENGLISH CREEK...MARMORA...SEAVILLE...BEESLEYS POINT...
STRATHMERE AND LINWOOD.
LAT...LON 3936 7442 3930 7454 3933 7468 3927 7459
3929 7460 3929 7455 3914 7470 3920 7479
3946 7470 3944 7446 3940 7449 3939 7444
3939 7440 3941 7443 3944 7441 3941 7440
3943 7439 3943 7433
TIME...MOT...LOC 1743Z 275DEG 37KT 3931 7464
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 27, 3:53 PM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 42 hr |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.